View Full Version : side effects on Concerta


Ravensong
10-03-14, 02:50 PM
So I was just diagnosed with ADHD (primarily inattentive type) on September 25th. I started with 18mg of Concerta on Friday morning, with instructions to go up to 36mg today and then to 54mg next Friday.

The first few days were great with no side effects other than an almost complete loss of appetite - and considering I'm very overweight, I wasn't exactly troubled by that. On Monday, that changed - I still have the positive effects of the meds, but I started getting an upset stomach around mid-afternoon lasting into the evening. It was a mixture of just a stomach ache, mild diarrhea and stomach cramps. This has lasted all week - I start out feeling fine in the morning but by my lunch break at work (which is from 1-2pm), I'm getting a bit of stomach pain and then by dinner, the mild diarrhea starts. The cramping isn't regular, it's only happened a couple of times.

And it just occurred to me that the start of the problems coincided with my cutting 95% of the caffeine out of my diet. I used to be completely addicted to Diet Pepsi, and when I ran out last Sunday, it occurred to me that the small amount of it I'd drunk on the weekend was simply because it was there, and I had no actual desire for it. So I didn't buy anymore, and just switched to water. I know I'm not supposed to have much, if any, caffeine while on the Concerta, and now that I'm not drinking the diet Pepsi, I'm pretty much only having one small, weak cup of tea in the mornings, and that's more for the flavour than the caffeine so I could totally switch to decaf without too much problem.

I've discovered that I have less problems with my stomach if I keep something in it, and that food works better than water... but I have no appetite. And I would like to take advantage of that fact to keep myself from eating crap or eating more than I should, so it's frustrating trying to keep food in my stomach.

Anybody else have similar issues? Any suggestions?

finallyfound10
11-03-14, 12:55 AM
When I was on 54 mg, I would have to force myself to eat. It was easier with more bland and easy to eat foods like mashed potatoes than something like a hamburger.

I did lose weight and needed to! I went on Zoloft and went down to 36 mg and gained it all back! Grrrrrrrrrr!!!